Post ablation worries

Hi there, I had my ablation 18 days ago and feel much worse than I did before I had it. I was given amiodarone bisoprolol and rivaroxaban in December after a week of constant afib. I cardioverted but decided to have ablation asap so I could hopefully come off meds. I felt really well before the procedure but have been in af and tachycardic ever since. rang 111 and they told me to go to Urgent Care Centre. Lots of tests. The only prob was the af but I'm on such high doses of meds they didn't know what to do. Told to see EP and have appt in 9 days time. I'm so worried. Is this normal after an ablation? It's showing no signs of calming down. I would be so grateful for your thoughts on this. Thank you.

7 Replies

oldestnewest
  • I forgot to say I went to Urgent Care yesterday because I was very dizzy and felt faint. I'm also quite breathless when I climb stairs etc.

  • Hellie54 sorry to hear you are feeling so bad. If it is any consolation, I felt terrible after my first ablation but it did settle eventually. I did, like you, go to hospital and was admitted to CCU twice within that first month. Sometimes people need cardioverted with a defib after ablation. Your EP will be able to discuss the best options with you to get this under control. A nurse explained to me that the heart doesn't like been messed with so after ablation it is normal for it to be quite unsettled. Best wishes for your recovery:)

  • Thank you so much for your reply. I feel reassured that it could be normal and is treatable.

  • I agree with Vony but have a couple of other thoughts. Probably a stupid question but did you rest completely after the procedure? Also if you are on a high dose of what are very toxic drugs they may be having a cumulative effect - not!! suggesting you mess with them, just thinking a possible explanation may help you feel better until you have your appointment. I hope it works out well in the end, it must be terribly disappointing to feel this way now.

  • Hi Buttafly, thanks so much for your reply. I did rest for about five days afterwards but since then I've been trying to get back to normal. . I think you may be right that I've been overdoing things. The Doc at the hospital told me that they never give amiodarone unless absolutely necessary as it affects the thyroid and stays in your system for three months. I just hope I can come off it soon.

  • Hi Helli53

    I had my Ablation on 15th of Dec last year and like yourself was not told it can take upto 4-5 months for your heart to recover from Ablation. I am still on Bisoprolol 2.5 mg daily as 5mg made me quite tired a lot of the time. I am 76 and retired so much easier to sleep when I Need to. But please be patient and listen to your body. I believe sleep is your bodies way of repairing itself. I am now three months after Ablation and feeling much better. The only thing that seems to trigger my AF now is having a pint or two of beer. So have to drink shandy now ? Believe me things do get better but it takes time.

  • Hi Mike

    Many many thanks for your reply. I will definitely take your advice and try to get more sleep. I take 5mg bisoprolol since I went into permanent AF. I can't say I've felt more sleepy but I am tired a lot of the time and am quite breathless and dizzy. Dr Davidson in Manchester performed my procedure and he did explain in detail what he was going do but didn't really tell me what to expect afterwards. I suppose I was expecting a quick fix. I'm pleased you're feeling much better three months on. That's very encouraging. By the way, I'm 62 and have suffered with af since my early thirties. Thanks again.

You may also like...